What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 5, 3:21 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 5, 3:21 PM EST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
421 PM EDT Sun Jul 5 2020
.SYNOPSIS...
Widely scattered showers and thunderstorms are expected this
evening, with a few stronger storms capable of producing gusty
winds, frequent lighting and brief heavy downpours. The threat for
rain ends by midnight as weak high pressure develops. This will
result in cooler temperatures and lower humidity values for Monday,
which is our weather pick of the weather. The heat and humidity,
along with the chances for showers and thunderstorms return for
midweek. Highs generally in the mid 80s to lower 90s and lows mid
60s to lower 70s, except cooler in the mountain valleys.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
As of 300 PM EDT Sunday...Water vapor shows elongated axis of mid lvl
moisture from the Ottawa Valley into central VT, with embedded 5h
vort based on drying in the imagery approaching the SLV. LAPS
indicates sfc based cape values have climbed to near 1000 j/kg over
the southern SLV with an axis extending into the dacks. Thinking as
better dynamics arrive, along with good ulvl divergence signature
with 25h jet, areal coverage of widely scattered convection will
develop btwn 20-22z this evening. Sounding profiles show deep dry
adiabatic lapse rates thru 700mb, which will promote mixing of
stronger winds aloft toward the sfc in the more robust convective
cells. Also, supported by dcape values off the SPC meso site of 800
to 1000 j/kg acrs the western/southern slv. The best chance for a
couple of stronger storms looks to be located over northern NY,
including the SLV into northern Dacks. Have continued to mention chc
pops for most of our northern/central cwa through 01z, before threat
quickly decreases by midnight with the loss of sfc
heating/instability and dynamics.
Overnight the fcst focus will the potential for low clouds/fog
associated with leftover moisture from convection and sharpening
llvl inversion. Soundings show shallow moisture trapped below
thermal inversion with strongly blocked northerly flow developing
acrs the CPV. Thinking low clouds/fog is possible acrs the eastern
CPV and parts of the SLV, along with favored locales in the mountain
valleys of northern NY/VT. Temps fall back into the upper 40s
slk/nek to lower 60s warmer cities in the cpv, with comfortable rh
values.
Monday will be a beautiful day with plenty of sunshine, mild
afternoon high temps and low relative humidity values, as it will be
a classic North Country Chamber of Commerce type day. A few fair wx
cumulus clouds are likely over the trrn, as convective temps are
reached, but no precip is anticipated. Highs range from the mid 70s
to l/m 80s warmer valleys on light north winds.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
As of 421 PM EDT Sunday...Warm front continues to lift across our
area on Tuesday, with warm air advection increasing. Warmest daytime
maximum temperatures will be in the St Lawrence and Champlain
valleys where some low 90s are anticipated. The rest of our area
will have highs in the 80s, the Dacks will be warmer than the Greens
due to the earlier warm front fropa and some southeasterly flow in
Eastern VT. By Tue afternoon 850 temps will surge into the upper
teens. With upper level ridge building into our area, Tue should
mainly be dry. Max temps reaching the upper 80s and surpassing 90 in
some locations, will have some surface based instability will also
have some weak vorticity advection passing through upper level flow.
Some showers and isolated thunderstorms will be possible over the
higher terrain of the Dacks with help of orographic lifting
especially during the afternoon hours. Temperatures will remain warm
overnight, about ten degrees above seasonal normals. Some shortwave
energy pushing through upper level flow overnight will continue with
chance for light showers, especially along the international border.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 421 PM EDT Sunday...On Wednesday upper level ridge builds back
into our area and, upper level shortwaves pushes east of our area
during the morning hours. Will once again see some afternoon
convection develop due to surface instability from hot temperatures.
Instability will be helped out by any bits of shortwave energy
pushing through, though these are difficult to time at this time.
Showers look a bit less likely for Thursday, even though it will be
hot, ridging aloft should help to cut down on activity. Models have
trended a bit faster with disturbance moving along the New England
coast during the Friday timeframe now, so will have increasing
chances for showers associated with this feature. Thursday and
Friday will both need to be watched for possible heat headlines.
Temperatures will cool a bit headed into the weekend but still
remaining above seasonal normals for mid July.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
Through 18z Monday...Aviation focus will be widely scattered
convection late this afn/evening followed by low clouds/fog and
associated ifr potential tonight/early Monday. Latest fcst shows
widely scattered showers/storms btwn 21z-01z acrs our taf sites,
with potential for localized gusty winds up to 40 mph and brief
heavy rainfall. Given the high cloud based of 5000 to 7000 kft,
thinking mainly mvfr cigs/vis with heavier elements. Tonight,
sharp and very shallow llvl thermal inversion develops with
highly blocked northerly flow in the CPV. Thinking ifr cigs and
potential vis is likely at BTV/RUT aft 06z, with ifr/lifr
expected at MSS/SLK/MPV, while PBG is mainly vfr. Low clouds and
patchy fog should slowly lift btwn 11z-13z on Monday with light
northerly flow and vfr conditions expected.
Outlook...
Monday Night: VFR. NO SIG WX.
Tuesday: VFR. Slight chance SHRA, Slight chance TSRA.
Tuesday Night: Mainly VFR, with local IFR possible. Slight chance
SHRA.
Wednesday: Mainly VFR, with local IFR possible. Chance SHRA,
Chance TSRA.
Wednesday Night: VFR. Slight chance SHRA, Slight chance TSRA.
Thursday: VFR. Chance SHRA.
Thursday Night: VFR. NO SIG WX.
Friday: VFR. Chance SHRA, Slight chance TSRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Taber
NEAR TERM...Taber
SHORT TERM...Neiles
LONG TERM...Neiles
AVIATION...Taber
Hazardous weather outlook, Jul 5, 1:50 AM EST, 16 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
250 AM EDT Sun Jul 5 2020
NYZ026>031-034-035-087-VTZ001>012-016>019-060700-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
250 AM EDT Sun Jul 5 2020
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 5, 3:27 PM EST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Burlington VT
427 PM EDT Sun Jul 5 2020
NYZ030-031-034-035-052100-
Southern Franklin-Western Essex-Western Clinton-Eastern Essex-
427 PM EDT Sun Jul 5 2020
...A THUNDERSTORM WILL AFFECT SOUTH CENTRAL CLINTON... SOUTHEASTERN
FRANKLIN AND NORTHEASTERN ESSEX COUNTIES...
At 427 PM EDT, a thunderstorm was located near Wilmington, moving
southeast at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Wilmington, Elizabethtown, Keene, Au Sable Forks, Jay In Essex
County, Lewis, Upper Jay, Union Falls, Deerhead, Franklin Falls,
Alder Brook, North Jay and Ausable Forks.
LAT...LON 4436 7406 4452 7395 4440 7347 4416 7360
TIME...MOT...LOC 2027Z 294DEG 31KT 4441 7391
Lahiff
Special weather statement, Jul 5, 3:59 PM EST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Burlington VT
459 PM EDT Sun Jul 5 2020
NYZ031-034-035-VTZ005-009-052145-
Western Essex-Western Clinton-Eastern Essex-Western
Chittenden-Western Addison-
459 PM EDT Sun Jul 5 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLINTON...NORTHEASTERN
ESSEX...NORTHWESTERN ADDISON AND SOUTHWESTERN CHITTENDEN COUNTIES...
At 458 PM EDT, a strong thunderstorm was located near Jay In Essex
County, moving southeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
If you are on or near the southern portion of Lake Champlain, get
out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
Locations impacted include...
Vergennes, Essex, Willsboro, Westport, Ferrisburg, Charlotte,
Waltham, Panton, Mt. Philo State Park, Kingsland Bay State Park,
Ferrisburgh, Monkton Boro, Hinesburg, Monkton, Shelburne, New Haven,
Addison, Lewis, Fort Cassin Point and Mcneil Cove.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4429 7376 4446 7366 4433 7309 4409 7323
TIME...MOT...LOC 2058Z 293DEG 27KT 4435 7362
Lahiff
Special weather statement, Jul 5, 4:40 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Burlington VT
540 PM EDT Sun Jul 5 2020
NYZ034-035-VTZ008>012-018-019-052230-
Western Essex-Eastern Essex-Eastern Rutland-Western
Rutland-Windsor-Washington-Western Addison-Eastern Addison-Orange-
540 PM EDT Sun Jul 5 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ESSEX...
WEST CENTRAL ORANGE...ADDISON...NORTH CENTRAL RUTLAND...NORTHWESTERN
WINDSOR AND SOUTHWESTERN WASHINGTON COUNTIES...
At 539 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Monkton to Addison to near Moriah.
Movement was southeast at 40 mph.
Winds in excess of 40 mph are possible with these storms.
If you are on or near the southern portion of Lake Champlain, get
out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
Locations impacted include...
Middlebury, Vergennes, Moriah, Crown Point, Cornwall, Braintree Hill,
Sudbury, Weybridge, Salisbury, Lincoln, Orwell, Whiting, New Haven,
Granville, Port Henry, Addison, Hancock, Shoreham, Ripton and
Leicester.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4402 7255 4381 7282 4375 7320 4406 7373
4410 7339 4423 7317
TIME...MOT...LOC 2139Z 303DEG 33KT 4419 7317 4408 7335 4405 7359
LahiffSpecial weather statement, Jul 5, 5:20 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Burlington VT
620 PM EDT Sun Jul 5 2020
NYZ034-035-VTZ009>012-018-019-052300-
Western Essex-Eastern Essex-Eastern Rutland-Western
Rutland-Windsor-Western Addison-Eastern Addison-Orange-
620 PM EDT Sun Jul 5 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ESSEX...
WEST CENTRAL ORANGE...SOUTHERN ADDISON...RUTLAND AND CENTRAL WINDSOR
COUNTIES...
At 619 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Granville to Brandon to near Crown
Point Center. Movement was southeast at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Rutland, Woodstock, Sudbury, Killington, Rutland City, Orwell,
Rutland - Southern Vermont Airport, Benson, Pomfret, Plymouth,
Hartland, Chittenden, West Rutland, Ira, West Castleton, Hancock,
Shrewsbury, Bridgewater, Leicester and Pittsfield.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4346 7309 4371 7339 4377 7335 4380 7338
4380 7350 4394 7368 4386 7316 4403 7291
4370 7230 4367 7231 4343 7262
TIME...MOT...LOC 2219Z 314DEG 30KT 4397 7288 4381 7309 4387 7351
LahiffSpecial weather statement, Jul 5, 5:43 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Burlington VT
643 PM EDT Sun Jul 5 2020
VTZ012-019-052315-
Eastern Rutland-Windsor-
643 PM EDT Sun Jul 5 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN RUTLAND AND SOUTH
CENTRAL WINDSOR COUNTIES...
At 643 PM EDT, a strong thunderstorm was located over Ludlow Village,
moving southeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Chester, Ludlow, Cavendish, Baltimore, Andover, Ludlow Village,
Springfield, Mount Holly, Weston, Weathersfield, Whitesville,
Cavendish Center, West Springfield, North Chester, North Springfield,
Proctorsville, Gassetts and Simonsville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4340 7281 4346 7263 4327 7242 4325 7244
4323 7243 4324 7255 4322 7269
TIME...MOT...LOC 2243Z 329DEG 21KT 4338 7266
LahiffSpecial weather statement, Jul 5, 6:08 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Burlington VT
708 PM EDT Sun Jul 5 2020
VTZ012-019-052345-
Eastern Rutland-Windsor-
708 PM EDT Sun Jul 5 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUTLAND AND CENTRAL
WINDSOR COUNTIES...
At 708 PM EDT, a strong thunderstorm was located near Killington,
moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Woodstock, Barnard, Woodstock Village, Killington, Stockbridge,
Pomfret, Bridgewater, West Windsor, Hartland, Reading, Hartford,
Plymouth, South Sherburne, West Woodstock, Giffords Woods State
Forest Park, South Woodstock, Silver Lake State Park, West Hartford,
Bridgewater Corners and Taftsville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4363 7284 4378 7275 4371 7239 4348 7251
TIME...MOT...LOC 2308Z 292DEG 23KT 4369 7274
Lahiff